Georgian Teacher Programme

Europe/Zurich
CERN

CERN

Alexi Mestvirishvili (The University of Iowa (US)), Irakli Minashvili (Joint Institute for Nuclear Research (RU)), Jeff Wiener (CERN)
Description

The Georgian Teacher Programme 2017 will take place from 12-17 November 2017. Lectures, on-site visits, exhibitions, and hands-on workshops will introduce its participants to cutting-edge particle physics. We hope our participants will go back to Georgia as ambassadors, who pass on the subject to our next generation of physicists, engineers, IT specialists ...


Georgian Teacher Programme 2017:
https://indico.cern.ch/e/GETP17

Teacher Programme Manager:
Jeff Wiener: 0041 75 411 9010

In case of emergency:
CERN fire brigade: 0041 22 76 74444

    • 17:00 21:00
      Welcome to CERN!
      • 17:00
        Welcome Reception 30m 61/1-201 - Pas perdus - Not a meeting room -

        61/1-201 - Pas perdus - Not a meeting room -

        CERN

        Show room on map
        Speakers: Alexi Mestvirishvili (The University of Iowa (US)), Irakli Minashvili (Joint Institute for Nuclear Research (RU)), Jeff Wiener (CERN)
      • 17:30
        Short tour around CERN's main site 30m CERN

        CERN

      • 18:00
        Basics at CERN 30m 3/R-002 - Teacher Training Room

        3/R-002 - Teacher Training Room

        CERN

        48
        Show room on map
        Speaker: Jeff Wiener (CERN)
    • 09:00 12:30
      Lectures 3/R-002 - Teacher Training Room

      3/R-002 - Teacher Training Room

      CERN

      48
      Show room on map
      • 09:00
        Welcome 15m
      • 09:15
        Programme Objectives 45m
        Speaker: Jeff Wiener (CERN)
      • 10:00
        Coffee break 20m
      • 10:20
        Introduction to particle physics 1h
        Speaker: Vato Kartvelishvili (Lancaster University (GB))
      • 11:30
        Particle physics and cosmology 1h
        Speaker: Vato Kartvelishvili (Lancaster University (GB))
    • 12:30 13:50
      Lunch break 1h 20m
    • 13:50 17:20
      Masterclass 6/2-004

      6/2-004

      CERN

      40
      Show room on map

      Meet Jeff at 13:50 in the Main Building!

      • 14:00
        Teaching modern physics: challenges and difficulties 3h
        Speaker: Ms Irma Mgeladze
    • 09:00 12:30
      Lectures 3/R-002 - Teacher Training Room

      3/R-002 - Teacher Training Room

      CERN

      48
      Show room on map
    • 12:30 14:00
      Lunch break 1h 30m
    • 14:00 17:00
      Workshop & Exhibitions

      The whole group meets in front of S'Cool LAB at 14:00!

      • 14:00
        Cloud Chamber Workshop 1h 30m 143/R-003 - S'Cool LAB

        143/R-003 - S'Cool LAB

        CERN

        40
        Show room on map
        Speaker: Jeff Wiener (CERN)
      • 15:30
        Microcosm & GLOBE exhibition 1h 30m
    • 17:00 18:30
      Visits

      The whole group meets in front of the CERN Shop (Building 33) at 17:00!

      • 17:00
        Synchrocyclotron & ATLAS 1h 20m

        17:00-17:30 SC
        17:30-17:40 Walk from SC to ATLAS
        17:40-18:10 ATLAS
        18:10-18:20 Walk from ATLAS to the main building

    • 08:45 10:40
      Visits
      • 08:45
        CCC & AMS 1h 55m

        The bus leaves in front of the CERN hotel (Bat39) at 8:50!

        08:50-09:00 Transport from the CERN hotel (Bat39) to CCC
        09:00-09:30 CCC
        09:30-09:40 Transport from CCC to AMS
        09:40-10:30 AMS
        10:30-10:40 Transport from AMS to the CERN hotel (Bat39)

    • 11:15 12:30
      Lectures 3/R-002 - Teacher Training Room

      3/R-002 - Teacher Training Room

      CERN

      48
      Show room on map
      • 11:15
        Computing at CERN 1h
        Speaker: Iuri Bagaturia (Tbilisi State University (GE))
    • 12:30 14:00
      Lunch break 1h 30m
    • 14:00 21:30
      Social Events
      • 14:00
        Discover Geneva Treasure Hunt 5h 30m

        We will provide you with your personal treasure hunt brochure. Please prepare 8 CHF to buy the "Tout Genève 9h" ticket. Once you successfully finish the treasure hunt there will be a delicious cheese fondue and a treasure waiting for you!

      • 19:30
        Official Dinner of the Georgian Teacher Programme 2017 2h

        Although it's the formal dinner of the programme, please wear clothes, which you feel comfortable in. The treasure hunt will lead you directly to the
        Hotel Edelweiss
        Place de la Navigation 2
        1201 Genève
        www.hoteledelweissgeneva.com

    • 09:00 12:30
      Lectures 3/R-002 - Teacher Training Room

      3/R-002 - Teacher Training Room

      CERN

      48
      Show room on map
      • 09:00
        Particle accelerators 1h
        Speaker: Iuri Bagaturia (Tbilisi State University (GE))
      • 10:15
        Higgs boson discovery 1h
        Speaker: Alexi Mestvirishvili (The University of Iowa (US))
      • 11:20
        Q&A 1h
    • 12:30 14:00
      Lunch break 1h 30m
    • 14:00 17:30
      Visits
      • 14:00
        SM18 & Antimatter Factory & Data Centre 2h 45m

        The bus leaves in front of the CERN hotel (Bat39) at 14:00!

        14:00-14:10 Transport from the CERN hotel (Bat39) to SM18
        14:10-15:00 SM18
        15:00-15:10 Transport from SM18 to the Antimatter Factory
        15:10-15:50 Antimatter Factory
        15:50-16:00 Walk from the Antimatter Factory to the Date Centre
        16:00-16:30 Data Centre
        16:30-16:45 Walk from the Data Centre to the Main Building